Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 46, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 16, 2014, 11:21 PM CDT for 4 counties in Wisconsin. It was in force for 54 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2014, 11:21 PM CDT (04:21 UTC)
- Expired
- Jun 17, 2014, 12:15 AM CDT
- In force
- 54 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Dane County, WI, Green County, WI, Iowa County, WI, Lafayette County, WI
The radar
The Milwaukee radar (KMKX), 106 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 11:25 PM CDT | TSTM WND DMG | 5 Sw Madison, WI | POSSIBLE TORNADO DAMAGE. ROOF TORN OFF 2 HOMES. ONE HOUSE HAD 1 OR 2 WALLS PARTIALLY COLLAPSED. A COUPLE OTHER HOMES HAVE ROOF DAMAGE. MULTIPLE TREES SNAPPED OR UPROOTED. CORNER OF PIPING ROCK ROAD AND SUN RIDGE DR AND PASSING ALONG FRIAR LANE. |
| Jun 16, 11:41 PM CDT | TORNADO 1 | 4 Ne Blanchardville, WI | TORNADO DAMAGE TO FARMSTEADS ALONG HAY HOLLOW ROAD IN NORTHWEST GREEN COUNTY. NUMEROUS LARGE TREES DOWN. PRELIMINARY RATING OF EF1 WITH WINDS SPEEDS UP TO 95 MPH. |
| Jun 17, 12:01 AM CDT | TORNADO | 2 W New Glarus, WI | PART OF A ROOF IN THE MIDDLE OF HWY. 39 2 MILES WEST OF NEW GLARUS. DELAYED REPORT FROM GREEN COUNTY SHERIFFS OFFICE. |
| Jun 17, 12:01 AM CDT | TORNADO | 4 Ene Blanchardville, WI | TREES DOWN AND TWISTED 4 MI. ENE OF BLANCHARDVILLE. DELAYED REPORT FROM GREEN COUNTY SHERIFFS OFFICE. |
| Jun 17, 12:10 AM CDT | TORNADO | 1 Nw Verona, WI | TORNADO TOUCHED DOWN IN NORTHWEST VERONA AND DAMAGED COUNTRY VIEW ELEMENTARY SCHOOL AND NEIGHBORING HOMES. RATED EF3 WITH ESTIMATED 140 MPH WINDS. |
| Jun 17, 12:10 AM CDT | TORNADO | Verona, WI | WINDOWS BLOWN OUT OF HOUSE AND OTHER DAMAGE. |
| Jun 17, 12:20 AM CDT | TORNADO | 1 Sw Madison, WI | SHORT PATH EF2 TORNADO STARTED ON FRIAR LANE AND WENT TO SCHROEDER ROAD IN THE SHERWOOD FOREST PARK AREA. ESTIMATED 120 MPH WINDS. |
| Jun 17, 12:20 AM CDT | TORNADO | 6 Sw Madison, WI | SHORT PATH EF2 TORNADO STARTED ON FRIAR LANE AND WENT TO SCHROEDER ROAD IN THE SHERWOOD FOREST PARK AREA. ESTIMATED 120 MPH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 9:24 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2074 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
511
WUUS53 KMKX 170421
SVRMKX
WIC025-045-049-065-170515-
/O.NEW.KMKX.SV.W.0046.140617T0421Z-140617T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1121 PM CDT MON JUN 16 2014
THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
EASTERN IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...
GREEN COUNTY IN SOUTH CENTRAL WISCONSIN...
EASTERN LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 1215 AM CDT
* AT 1120 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
BLANCHARDVILLE...OR 8 MILES NORTHEAST OF DARLINGTON...MOVING EAST
AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
MADISON...FITCHBURG...MIDDLETON...WAUNAKEE...MONROE...VERONA...
OREGON...MOUNT HOREB...PRAIRIE DU SAC...SAUK CITY...BRODHEAD...
CROSS PLAINS...BELLEVILLE...NEW GLARUS...MAZOMANIE...SHOREWOOD
HILLS...BLACK EARTH...MONTICELLO...ALBANY AND ARGYLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4251 9001 4317 9015 4316 9009 4315 9005
4318 9002 4319 8986 4324 8979 4324 8977
4326 8974 4329 8971 4329 8941 4250 8937
TIME...MOT...LOC 0420Z 266DEG 41KT 4279 9002
HAIL...0.88IN
WIND...70MPH
$$
DAVIS1 follow-up statement
246
WWUS53 KMKX 170438
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1138 PM CDT MON JUN 16 2014
WIC025-045-049-065-170515-
/O.CON.KMKX.SV.W.0046.000000T0000Z-140617T0515Z/
DANE WI-IOWA WI-GREEN WI-LAFAYETTE WI-
1138 PM CDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR WESTERN DANE...EASTERN IOWA...GREEN AND EASTERN LAFAYETTE
COUNTIES...
AT 1138 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEW GLARUS...
OR 14 MILES SOUTH OF MOUNT HOREB...MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MADISON...FITCHBURG...MIDDLETON...WAUNAKEE...MONROE...VERONA...
OREGON...MOUNT HOREB...PRAIRIE DU SAC...SAUK CITY...BRODHEAD...CROSS
PLAINS...BELLEVILLE...NEW GLARUS...MAZOMANIE...SHOREWOOD HILLS...
BLACK EARTH...MONTICELLO...ALBANY AND ARGYLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4251 9001 4317 9015 4316 9009 4315 9005
4318 9002 4319 8986 4324 8979 4324 8977
4326 8974 4329 8971 4329 8941 4250 8937
TIME...MOT...LOC 0438Z 266DEG 41KT 4280 8974
HAIL...0.88IN
WIND...70MPH
$$
HENTZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 7:52 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 16, 7:52 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 752 PM CDT MON JUN 16 2014 .UPDATE... THE SHORT RANGE/HIGH RESOLUTION GUIDANCE HAD BEEN POINTING TO A LATER SHOW FOR THUNDERSTORMS THAN WHAT IS UNFOLDING THIS EVENING. BUT...IT/S NOT UNUSUAL FOR THESE MODELS TO BE SLOW WITH THE EVOLUTION. THE MCS OVER SOUTHERN MN/NRN IA IS ORGANIZING INTO A QLCS COMPLEX THAT IS EXPECTED TO ROLL INTO OUR FAR WESTERN COUNTIES BETWEEN 9 AND 10 PM THIS EVENING. IT/S CURRENTLY MOVING ABOUT 45 TO 50 MPH AND HAS NUMEROUS SEVERE THUNDERSTORM WARNINGS AND A FEW TORNADO WARNINGS CURRENTLY ALONG IT. THE AIRMASS OVER SOUTHERN WISCONSIN IS MOISTENING UP RAPIDLY AS THE WARM FRONT LIFTS NORTH. DEWPOINTS IN THE MID 60S ARE CREEPING NORTH JUST AHEAD OF THE LINE. BULK SHEAR IS IMPRESSIVE. SO...SEE NO REASON THAT AN EXTRAPOLATION OF THE CURRENT LINE EASTWARD WILL NOT BE EFFECTIVE. TYPICAL WITH THESE SYSTEMS...IT SHOULD EVOLVE INTO PRIMARILY A WIND EVENT WITH AN ISOLD TOR POSSIBLE. EVENTUALLY...AS WE HIT THE DIURNAL SLUMP...THE CONVECTION SHOULD LOSE IT/S PUNCH AS IT GETS INTO EASTERN WISCONSIN. WE/LL HAVE TO WAIT AND SEE ABOUT THAT. A COLD POOL/CDFNT WILL LAY OUT IN THE WAKE OF THIS LEADING CONVECTION THAT COULD BE THE FOCUS FOR MORE THUNDERSTORMS LATER TONIGHT INTO THE TUESDAY MORNING. WE/LL HAVE TO KEEP AN EYE ON TRENDS FOR THE POTENTIAL OF ANY FLOODING. IT WILL BE AN ACTIVE NIGHT...STAY UP TO DATE ON THE LATEST FORECASTS AND TRENDS ON RADAR. && .AVIATION/06Z TAFS/... LOOK FOR A LINE OF STRONG TO SEVERE THUNDERSTORMS TO HIT KMSN AROUND 04Z AND KMKE A FEW HOURS LATER. THESE STORMS WILL PRIMARILY GENERATE HIGH WINDS WITH HAIL A SMALLER THREAT. AN ISOLD TORNADO ISN/T OUT OF THE QUESTION. WINDS COULD GUST TO 60 MPH. ONCE THESE STORMS PASS THROUGH...WE COULD SEE MORE DEVELOP IN THE WAKE AS THE COLD POOL AND EFFECTIVE COLD FRONT ACT AS A FOCUS FOR MORE STORMS. THERE WILL BE A STRONG LOW LEVEL JET FEEDING RIGHT INTO THAT BOUNDARY. THINGS SHOULD QUIET DOWN BY 12Z TUESDAY WITH MUCH OF THE DAY ON TUESDAY QUIET. MORE STORMS MIGHT DEVELOP AGAIN TUESDAY EVENING. OF COURSE...IN ANY THUNDERSTORMS...BRIEF MVFR TO IFR CONDITIONS ARE POSSIBLE. && .PREV DISCUSSION... /ISSUED 345 PM CDT MON JUN 16 2014/ TONIGHT...FORECAST CONFIDENCE - MEDIUM. THE MKX FORECAST AREA IS STILL IN A SLIGHT RISK FOR SEVERE WEATHER FOR TONIGHT PER THE SPC DAY 1 OUTLOOK. THE MODERATE RISK COMES RIGHT UP TO OUR WESTERN BORDER. THE SCENARIO FOR TONIGHT LOOKS LIKE A LARGE AND STRONG THUNDERSTORM COMPLEX WILL ORGANIZE OVER CENTRAL MN THIS AFTERNOON AND THEN ACCELERATE SOUTHEAST THROUGH CENTRAL AND SOUTHERN WI FROM LATE EVENING THROUGH THE OVERNIGHT HOURS PER FORECAST CORFIDI VECTORS...THE MOVEMENT OF THE LOW LEVEL JET AXIS...AND DIFFLUENT THICKNESSES. MANY OF THE 12Z MESOSCALE AND SYNOPTIC MODELS HAVE COME IN WITH DECENT AGREEMENT WITH THE TIMING AND THE GENERAL TRACK OF THE THUNDERSTORM COMPLEX THROUGH CENTRAL AND SOUTHERN WI TONIGHT. PRECIPITABLE WATER VALUES WILL INCREASE TO AROUND 1.75 INCHES OVER SOUTHERN WI AS THE 50+ KNOT LOW LEVEL JET LEANS OVER INTO WI BETWEEN 00Z AND 06Z THIS EVENING. THIS IS WHEN THE THUNDERSTORM COMPLEX WILL ARRIVE...MOST LIKELY AROUND MIDNIGHT IN THE WESTERN FORECAST AREA AND 3 AM IN THE EAST. ROUGHLY 2000 J/KG OF CAPE AND 40 KNOTS OF BULK SHEAR SUPPORT STRONG THUNDERSTORMS. DAMAGING STRAIGHT-LINE WINDS ARE THE MAIN SEVERE WEATHER THREAT GIVEN THE LARGE...ORGANIZED CONVECTIVE COMPLEX THAT WILL LIKELY BE TRACKING THROUGH. MARGINALLY SEVERE HAIL IS POSSIBLE IN ANY EMBEDDED ORGANIZED THUNDERSTORMS. EXPECTED PWATS OF 1.75 INCHES TONIGHT ARE NEARLY 2 STANDARD DEVIATIONS ABOVE NORMAL FOR THIS TIME OF YEAR IN SOUTHERN WI. AREAS THAT GET A LOT OF RAIN TONIGHT WILL BE SUSCEPTIBLE FOR FLASH FLOODING AND AREAL FLOODING OVER THE NEXT FEW DAYS. TUESDAY...FORECAST CONFIDENCE - MEDIUM. MOST MODELS AGREE THAT THE OVERNIGHT THUNDERSTORM COMPLEX WILL HAVE EXITED EASTERN WI BY 7 AM TUESDAY MORNING. IT LOOKS LIKE A CAP WILL SET UP AROUND 700MB OVER SOUTHERN WI DURING THE DAY AND KEEP THE WEATHER WARM AND HUMID BUT QUIET. DESPITE CAPE BUILDING TO AROUND 3500 J/KG AND HIGH BULK SHEAR...WE WILL LIKELY LACK A STRONG ENOUGH TRIGGER TO GET THUNDERSTORMS TO DEVELOP UNTIL A SHORTWAVE COMES ALONG SOMETIME TUE EVENING. WENT WITH CHANCE POPS FOR THE AFTERNOON HOURS GIVEN THE VOLATILE ENVIRONMENT...THE PROXIMITY OF THE LOW LEVEL JET AND UNCERTAINTY IN THE EXACT LOCATION OR STRENGTH OF ANY MID LEVEL SHORTWAVES. TUESDAY NIGHT THROUGH THURSDAY...FORECAST CONFIDENCE - MEDIUM. THE HIGH COLUMN MOISTURE THAT WILL BE SURGING INTO SOUTHERN WI AND THE REGION TONIGHT IS EXPECTED TO REMAIN IN PLACE THROUGH THIS PERIOD. COLUMN PRECIPITABLE WATER VALUES WILL REMAIN IN THE 1.5 TO 1.8 INCH RANGE WHICH IS ABNORMALLY HIGH FOR MID-JUNE IN THIS AREA. STRONG FRONTAL BOUNDARY THAT WILL BE MOVING INTO THE VICINITY OF SRN WI ON TUESDAY WILL CONTINUE TO WAVER ACROSS THE REGION FROM NORTHERN ILLINOIS INTO CENTRAL WI DURING THIS PERIOD. EXACT LOCATION OF BOUNDARY EACH PERIOD DIFFICULT TO DETERMINE AND WILL BE AFFECTED STRONGLY BY NIGHT TIME CONVECTION AND ALSO PRESSURE RISE AREAS TO THE NORTH. ALSO THINK COLD LAKE MI WATERS MIGHT COME MORE INTO PLAY IN SUPPRESSING FRONT FARTHER SOUTH. HENCE WENT WITH COOLER TEMPS BY THE LAKE EACH DAY. SHORT TERM GUIDANCE ALL IN AGREEMENT ON CARRYING MID-LEVEL SHORT WAVE AND ENHANCED FORCING ACROSS SOUTHERN WI TUESDAY NIGHT. HENCE A SECOND NIGHT WITH A MCS LIKELY TO AFFECT PARTS OF SRN WI. BULK SHEAR WILL BE BORDERLINE FOR ROTATING UPDRAFTS SO INITIALLY SEVERE CONVECTION CLUSTER LIKELY TO TRANSITION TO HEAVY RAIN EVENT. LOW LEVEL JET NOT AS STRONG INTO WI AS TONIGHT WITH FOCUS TUE NGT FARTHER SOUTH AND WEST. ENHANCED FORCING FROM LOW LEVEL FRONTOGENESIS WED NGT INTO THU SO WL CONTINUE HIGH CHC/LOW LIKELY WORDING FOR CONVECTION. ISSUED HYDROLOGIC OUTLOOK FOR FLOODING POTENTIAL THIS WEEK. THURSDAY NIGHT THROUGH MONDAY - FORECAST CONFIDENCE - MEDIUM. THREAT FOR HEAVY RAINFALL AND CONVECTION WILL CONTINUE THU NIGHT AND FRIDAY AS WAVERING FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE SOUTHERN WI AREA. MAY BE DEALING WITH RIVER AND AREAL FLOODING BY THAT TIME. MEDIUM RANGE GUIDANCE STILL SHOWING DIFFERENCES IN TIMING OF UPSTREAM CUT-OFF UPPER LOW MOVING EWD ACROSS THE UPPER MIDWEST. ECMWF STILL WEAKENS LOW INTO POSITIVELY TILTED UPPER TROF OVER THE GREAT LAKES WHICH WOULD CONTINUE TO CAUSE SCT CONVECTION THROUGH SATURDAY. BOTH GEM AND GFS SLOWER IN FILLING UPPER LOW AND DELAYS PASSAGE ACROSS THE WESTERN GTLAKES UNTIL LATE IN THE WEEKEND. MEDIUM RANGE GUIDANCE GRADUALLY CONVERGING ON SIMILAR SOLUTIONS HOWEVER...WHICH SHOULD EVENTUALLY BRING MORE WIDESPREAD DRIER WEATHER TO THE REGION FOR EARLY NEXT WEEK. BOTH GFS AND ECMWF HINTING AT POTENTIAL FOR FLOODING RAINFALL DIMINISHING AFTER FRONTAL OCCLUSION PASSAGE LATER FRIDAY. SLIGHTLY DRIER AIR WRAPPING AROUND UPPER LOW AND STATIONARY FRONT SHIFTING NORTH AND EAST MAY FOCUS HEAVY RAIN THREAT ELSEWHERE BY THE WEEKEND BUT WILL STILL NEED TO DEAL WITH SCT CONVECTION AS UPPER SHORT WAVES MOVE THROUGH WI. AVIATION/00Z TAFS/... VFR CONDITIONS EXPECTED THROUGH THE DAY TODAY. A LARGE THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP OVER CENTRAL MN THIS AFTERNOON AND TRACK ACROSS CENTRAL AND SOUTHERN WI OVERNIGHT TONIGHT. THEY ARE EXPECTED TO ARRIVE TO THE DELLS AROUND MIDNIGHT AND MILWAUKEE AROUND 3 AM. THE SYSTEM SHOULD EXIT EASTERN WI BY 7 AM. MVFR/IFR CONDITIONS EXPECTED IN THE POTENTIALLY WIDESPREAD AREA OF THUNDERSTORMS. WATCH FOR LOW LEVEL WIND SHEAR ALL NIGHT. SEVERE STRAIGHT-LINE WINDS AND HAIL ARE POSSIBLE OVERNIGHT. THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS TO DEVELOP DURING THE DAY TUESDAY...BUT THEY WILL LIKELY HOLD OFF UNTIL THE OVERNIGHT HOURS WITH ANOTHER THUNDERSTORM COMPLEX. MARINE... SOUTHERLY WINDS AND WAVES WILL REMAIN BELOW SMALL CRAFT ADVISORY CONDITIONS. THUNDERSTORMS ARE EXPECTED TONIGHT AND AGAIN TUESDAY NIGHT. THEY MAY PRODUCE HIGH WINDS AND HAIL. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && UPDATE...DAVIS TONIGHT/TUESDAY AND AVIATION/MARINE...MRC TUESDAY NIGHT THROUGH MONDAY...MBK
Hazardous weather outlook, Jun 16, 9:45 PM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 945 PM CDT MON JUN 16 2014 WIZ046-047-051-052-056>060-062>072-172015- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 945 PM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE AREA THROUGH THE REST OF THE NIGHT...MAINLY BETWEEN 10 PM CDT AND 6 AM CDT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AND LARGE HAIL...ESPECIALLY OVER SOUTH CENTRAL WISCONSIN. THE THUNDERSTORMS WILL ALSO PRODUCE HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THUNDERSTORMS ARE LIKELY TUESDAY NIGHT...AND AGAIN WEDNESDAY NIGHT INTO THURSDAY NIGHT...DUE TO A STRONG FRONTAL BOUNDARY REMAINING CLOSE BY TO SOUTHERN WISCONSIN. OTHERWISE...THE CHANCE FOR THUNDERSTORMS WILL PERSIST THROUGH SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY THROUGH FRIDAY. SOME OF THE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL WHICH WILL LIKELY PRODUCE FLOODING...AND POSSIBLY FLASH FLOODING. SOME RIVER LEVELS MAY RISE TO ABOVE FLOOD STAGE. HEAT INDICES WILL REACH THE MID 90S IN PORTIONS OF SOUTH CENTRAL WISCONSIN TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT...AND MAY BE NEEDED AT TIMES TUESDAY THROUGH FRIDAY. LMZ643>646-172015- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 945 PM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED AFTER 2 AM CDT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...WITH HIGH WINDS AND HAIL THE PRIMARY HAZARDS. AREAS OF DENSE FOG MAY DEVELOP LATER TONIGHT AS WARM...HUMID AIR MOVES OVER THE NEARSHORE WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY WINDS AND WAVES MAY APPROACH SMALL CRAFT ADVISORY CONDITIONS TUESDAY MORNING. THUNDERSTORMS ARE LIKELY TUESDAY NIGHT...AND AGAIN WEDNESDAY NIGHT INTO THURSDAY NIGHT...DUE TO A STRONG FRONTAL BOUNDARY REMAINING CLOSE BY. OTHERWISE...THE CHANCE FOR THUNDERSTORMS WILL PERSIST THROUGH SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY THROUGH FRIDAY. WITH A HUMID AIRMASS IN PLACE...AREAS OF FOG ARE EXPECTED AT TIMES OVER THE COLDER WATERS OF THE LAKE MICHIGAN. WOOD WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jun 16, 11:04 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1104 PM CDT MON JUN 16 2014
WIZ051-058-059-170500-
WASHINGTON-DODGE-FOND DU LAC-
1104 PM CDT MON JUN 16 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WASHINGTON...DODGE...
FOND DU LAC...
AT 1103 PM CDT...A LINE OF STRONG THUNDERSTORMS STRETCHED FROM
NORTHEAST DODGE COUNTY TO CENTRAL WASHINGTON COUNTY...MOVING NORTH
AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FOND DU LAC...WEST BEND...WAUPUN...JACKSON...MAYVILLE...SLINGER...
NORTH FOND DU LAC...KEWASKUM...LOMIRA...CAMPBELLSPORT...THERESA...
OAKFIELD...ROSENDALE...TAYCHEEDAH...ADDISON...ASHFORD...LAMARTINE...
BYRON...EDEN AND MOUNT CALVARY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
TUESDAY MORNING FOR SOUTHEAST WISCONSIN.
LAT...LON 4394 8816 4328 8817 4345 8847 4363 8873
4390 8872 4389 8841 4394 8840
TIME...MOT...LOC 0403Z 196DEG 28KT 4367 8859
DAVISLocal storm report, Jun 16, 11:09 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1109 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM TSTM WND GST BELMONT 42.74N 90.33W
06/16/2014 M49 MPH LAFAYETTE WI TRAINED SPOTTER
MEASURED 49 MPH WIND IN THUNDERSTORM.
&&
BHAHNThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 10:14 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 61 min |
| Jun 16, 10:29 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette, Sauk | 61 min |
| Jun 16, 10:43 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 62 min |
| Jun 16, 10:53 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Marquette, Sauk | 52 min |
| Jun 16, 11:04 PM CDT | Special Weather Statement | MKX | Fond du Lac, Washington | 56 min |
| Jun 16, 11:09 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 66 min |
| Jun 16, 11:36 PM CDT | Special Weather Statement | MKX | Green Lake | 24 min |
| Jun 16, 11:51 PM CDT | Tornado Warning | MKX | Dane | 24 min |
| Jun 17, 12:05 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Rock | 40 min |
| Jun 17, 12:12 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane | 48 min |
| Jun 17, 12:20 AM CDT | Tornado Warning | MKX | Dane | 25 min |
| Jun 17, 12:41 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Dodge, Jefferson | 64 min |
| Jun 17, 1:30 AM CDT | Special Marine Warning | MKX | 2 hr | |
| Jun 17, 4:33 AM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 42 min |
| Jun 17, 5:10 AM CDT | Severe Thunderstorm Warning | MKX | Walworth | 35 min |
| Jun 17, 5:37 AM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Rock, Walworth, Waukesha | 23 min |
| Jun 17, 5:57 AM CDT | Special Marine Warning | MKX | 33 min | |
| Jun 17, 6:10 AM CDT | Special Weather Statement | MKX | Milwaukee, Waukesha | 20 min |
| Jun 17, 2:46 PM CDT | Flash Flood Watch | MKX | Columbia, Dane, Green, Iowa, Lafayette, Marquette and 2 more | 31 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.